Annoying elastic band-like feeling in my arm

Ok, well, I've been getting a few issues with my right arm lately and I don't know what is going on.

Last Saturday I had a shooting pain in the part of my arm not quite in the middle of the inside of it but near my elbow. I wasn't doing anything remarkable apart from taking a shower so I hadn't used it any differently to any other time. I thought no more of it and so continued to shower. It was only the following day that the area that hurt felt swollen.

I saw the doctor a few days later but because I'd gone to him about something else I didn't mention to him about the arm problems and I also thought they'd resolve. Because the problems are in my dominant hand I'm afraid to draw or write as I only have to hold a pen or pencil for a short time and my hand comes over tired as if the muscles don't want to work. I used to have really neat writing but lately it starts off neat and gets more scribbled. The skin around my elbow area has become sore but there's no redness or rash, just looks the same as it always has.

This Saturday (8th Sept) the muscle around my upper right arm started to feel very heavy as if I've been lifting weights. Again, I did nothing remarkable to provoke it, but the muscle is now throbbing, like an elastic band is around it and is a little wider than my left one.

When I saw the GP about problems with my leg (I had very bad leg pain a few days ago which has since gone) he said it couldn't be the hypoT/Hashi's as it would bring about exterior skin changes and usually happens very slowly. The problems with my arm have happened over the course of a week and I'm not sure if that's a slow progression or not.

Any ideas?

Thanks xx

Sign up to HealthUnlocked!


Sign up with your E-mail

You may also like...

Reply

You need to sign up or log in to reply


5 Replies

  • I have pains in my left arm and my left foot is swollen a bit. Littery having a cortisone injection today as told I had arthritis in it. The doctor said it could be caused by underactive thyroid. He had never seen me before. I have also had an MRI scan and do not go back to get the results until next week (had it done over 3 months ago) All of this is related to the thyroid I am sure.
  • Hi marmaris, thanks for your reply.

    The pain in my right arm isn't as bad but I suppose I've gotten more used to it.
    With the pain in your left arm do you also have any skin changes? Since this morning I've noticed a patch of thickened skin on my left arm and it looks a little cobblestoned. It's the only patch of skin I've seen that has it and I've read that thickened skin is related to thyroid underactivity. I could be wrong but the area of skin isn't itchy or red, just bothersome.

    It's frustrating how long you have to wait for an MRI. I don't think I've waited as long as you have to when I had mine done but still it's quite nerve-racking.

    Thanks

    Jo x
  • Hello Jo. I had a Cortisone injection into my left big toe yesterday due to arthritis. It was a specialist doctor that I had not seen. He managed to log into my MRI scan results (cheekily as I am not due to get them until 16 September), and he showed me what the problem is. Its the vetrebraes in my neck 4,5,6, that are starting to have problems. The cartilage in between is crumbling a bit, early days but that is why I have the pain in my arm because they are tending to touch the nerve down my spine. If this is also arthritis I am not looking forward to the pain in the future and I really do not want to be taking pain killers. So I will have to wait and see what they suggest. No I do not have any skin problems but I think a lot of people on this forum have reported that. Good luck, we all need it. Dianex
  • Hi Diane thanks, I'll need some good luck. :)

    It's good news in a way that it's not thyroid-related but I suppose it's bad news in the fact that you're getting problems with the cartilage in your neck. Taking painkillers long-term is not an ideal situation for anyone. I was taking painkillers for my hip tendon. It got caught in my socket and was left misdiagnosed for 5 years so that meant I was taking 5 years' worth of painkillers and that was not good.
    I had it fixed in the end and I originally had a cortisone injection into my hip joint before and after the op. Cortisone injections aren't the most pleasant of procedures to have done I know, but at least now you know.

    Take care and best wishes

    Jo

    xx
  • Many thanks Jo, yes I do not want to go down the painkiller route also. The injection did not hurt but afterwards it did. It is amazing what we will do just to relieve the pain. Take care and good luck. Dianex

Reply

You need to sign up or log in to reply